Looks like a pattern here

Discussion in 'General Parenting' started by TerryJ2, Feb 17, 2009.

  1. TerryJ2

    TerryJ2 Well-Known Member

    He's home again.

    Last night his heart was racing and beating so hard, I could feel it through his shirt. He got down on his knees and said his chest hurt.
    I rubbed his shoulders until he fell asleep but I suspect he got up again. He is dead tired this a.m. and caught my cold. :sick:

    The instant he so much as stands up, he's going to school.

    husband and I took him off of the Zoloft for good. He did not get any this a.m. I don't know how long it will take to get out of his system-- a day to a week?
     
  2. Andy

    Andy Active Member

    Terry, Putting this thread together with the your thread regarding thinking he can do anything - Has your concerns in the other thread started AFTER the Zoloft? They could go hand in hand.

    The impulsiveness, feeling invinsible, and feeling you can do anything could be coming from or being heightened by the Zoloft.

    I hope you see improvements in many areas now that his is off this.

    My difficult child's GP wanted to put him on Zoloft, "I don't know what this is so I am going to treat the symptoms. I think it is anxiety so here is Zoloft." I refused based on the "I don't know, I think." You don't hand out medications like that if you are unsure and haven't done more research.
     
  3. jal

    jal Member

    Terry,

    Zoloft is Buproprion and can possibly set off mood disorders. husband has an aunt who is BiPolar (BP) and she used it to quit smoking and it sent her into a manic state. I think you did the right thing taking him off of it, but I do not know how long it stays in the system.
     
  4. TerryJ2

    TerryJ2 Well-Known Member

    No, Andy, I was filling out a form that was placed as a link in the other thread and I wasn't clear on the meaning of the question.
    So, no, he hasn't had unusual behaviors since starting the Zoloft, except for being hyper.

    He's still in bed.
     
  5. susiestar

    susiestar Roll With It

    Zoloft is NOT buproprian. Welbutrin and Zyban are buproprian. I believe they are the same type of medication, but zoloft is NOT buproprion.

    I hope you can get him to school today. Good Luck. Sorry he had such problems with the medication.
     
  6. jal

    jal Member

    OOOPS! Sorry, I don't know why I said that...I mixed them up.
     
  7. Sheila

    Sheila Moderator

    Scary.

    Zoloft takes a while to build to a therapeutic level so it would stand to reason it would take a while to clear.

    Call your pharmacist.
     
  8. bran155

    bran155 Guest

    Oh Terry I am so sorry you are having such trouble getting him to school. I sure hope you are able to get to the bottom of this soon.

    I hope you are feeling better. :)
     
  9. TerryJ2

    TerryJ2 Well-Known Member

    No luck getting him to school. He got up, drank some juice, played cards, and went back to bed.
    I don't care if Zoloft is a buprorian teradactyl quadraped, LOL! I just know it is making his heart race and that he's missing school. :(
    But calling the pharmacist is a good idea.
     
  10. DaisyFace

    DaisyFace Love me...Love me not

    Hi Terry--

    I know that I am a little late weighing in on this....and I do not have experience with a lot of these medications--HOWEVER, many drugs can induce tachychardia (which is an extremely rapid heartbeat)...and tachychardia is DANGEROUS. It overworks the heart muscle....causes incredible fatigue....headaches....and sometimes loss of consciousness/blacking out.

    What has his Dr said about this? I can't imagine that they would not take any medication reaction involving his heart very seriously?

    --DaisyF
     
  11. smallworld

    smallworld Moderator

    From The Prescriber's Guide by Stephen Stahl:

    "Most side effects are immediate but often go away with time, in contrast to most therapeutic effects which are delayed and are enhanced over time. Zoloft's possible dopamine reuptake blocking properties could contribute to agitation, anxiety and undesirable activation, especially early in dosing" (page 466).

    As you know, anxiety as a side effect of Zoloft could cause a pounding heart. But physical causes need to be ruled out before you assume it's anxiety. Calls to the pediatrician and psychiatrist are in order.

    Zoloft is an SSRI antidepressant; Wellbutrin (Bupropion) is an NDRI antidepressant. They affect different neurotransmitters.
     
  12. SomewhereOutThere

    SomewhereOutThere Well-Known Member

     
  13. TerryJ2

    TerryJ2 Well-Known Member

    Yup, last wk he paced and jumped out of his own skin. The teacher made a point to tell him, and me, that he was no being bad--clearly there was something going on an he couldn't help it.
    :(
    Zoloft is not our friend, either.
     
  14. TerryJ2

    TerryJ2 Well-Known Member

    I talked to the pharmacist. She said it would take about 72 hrs. Which we're getting close to.
     
Loading...